Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 30, 2021, 5:06 PM EDT for Wilson County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 5:06 PM EDT (21:06 UTC)
- Expired
- Jul 30, 2021, 6:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
County Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 58 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2048 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915
WWUS82 KRAH 302106
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
506 PM EDT Fri Jul 30 2021
NCZ043-302200-
Wilson NC-
506 PM EDT Fri Jul 30 2021
...A STRONG THUNDERSTORM WILL AFFECT WILSON COUNTY UNTIL 600 PM
EDT...
At 506 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wilson, or 19 miles south of Nashville, moving southeast at 5 mph.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Wilson, Lucama, Stantonsburg, Black Creek, Saratoga and Willbanks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3561 7776 3557 7782 3559 7782 3558 7791
3559 7797 3566 7815 3579 7797 3577 7773
3573 7772 3568 7766
TIME...MOT...LOC 2106Z 300DEG 6KT 3569 7802
$$
23What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 30, 4:18 PM EDT, 48 minutes earlier.
Area forecast discussion, Jul 30, 4:18 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 418 PM EDT Fri Jul 30 2021 .SYNOPSIS... Beneath occasionally perturbed northwesterly flow aloft, a pre- frontal trough and surface cold front will move southeast across central NC this afternoon and early tonight. The front will then stall and waver over the Carolinas through the weekend into the middle of next week. && .NEAR TERM /THROUGH TONIGHT/... As of 330 PM Friday... A cold front currently stretches from SW Virginia NE into the southern Delmarva. Ahead of this front, a prefrontal trough is currently moving through central NC. To the west of this axis, surface winds are turning northwesterly, and this downslope flow is helping to advect drier air with dew points in the mid-to-upper-60s now from RDU north and west. However, on the east side of the trough, dew points are still in the 70s, with even some upper-70s being reported in the Coastal Plain. This is also where MLCAPE is as high as 2000-3000 J/kg. Thus this appears to be the favored area for convection for the rest of the afternoon into the early evening. Weak mid-level lapse rates are a limiting factor, which is likely why convective coverage has been and will continue to be sparse. Nevertheless, the SPC has still placed much of central NC outside of the far NW Piedmont in a marginal risk for severe storms this afternoon and evening. While the best 0-6 km shear is up in Virginia, some 30-40 kt mid-level flow still exists in the Northern Coastal Plain. The main threat with any storms will be damaging wind gusts. Any storms should diminish after sunset, but a few showers could linger in the far SE overnight. As the cold front moves through late tonight, winds will turn NNE, advecting drier air into the area. Lows tonight will be in the upper-60s to mid-70s. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 400 PM Friday... The cold front will stall just south of the region tomorrow. Thus it will feel much more comfortable across the northern Piedmont with 60s dew points and mid-to-upper-80s for high temperatures. But in the far south it will only be marginally better, with highs still in the lower-90s and dew points in the lower-to-mid-70s, resulting in heat indices still in the upper-90s to 100. There may be enough low- level moisture for isolated showers/storms in the far SE, but otherwise no precipitation is expected with dry NW flow aloft. The front will then lift north through central NC as a warm front on Saturday night. Models are pretty consistent in showing a wave of surface low pressure riding along the front. This combined with isentropic lift will result in a better chance of showers especially along and north of the boundary. A few storms can't be ruled out, but lack of instability that time of night will be a limiting factor. Lows Saturday night will be in the lower-to-mid-70s. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 330 PM Friday... In the upper-levels, a trough will dig across the Ohio Valley and Northeast Sunday into Monday with a shortwave moving across North Carolina early Sunday, then a deeper trough will dig into the Mississippi Valley and develop a closed low across the region through the middle of next week. By the end of the week, the low will eject northeast towards the Great Lakes Region. At the surface, a stalled surface front near the NC/SC border will lift north in the morning, then a cold front will push southeast across the region later in the day and stall along the coast through most of the week, with high pressure building into the Midwest and eventually into the Mid-Atlantic. The aforementioned pattern will yield active weather through most of the long term as multiple fronts and upper-waves move across the region. Precipitable water values will lower near the Appalachians to below 1 inch behind Sunday's front, then values creep back to near 1.5 inches early to mid next week as moisture advection returns. Areas near the Coastal Plain will have higher values, between 1.75 and 2 inches through the period. Confidence is high that most areas will receive multiple rounds of rain next week, with up to 1 inch of rain possible along the foothills to possibly a few inches near the Coastal Plain through the end of the workweek. A few strong to severe storms are possible Sunday as the cold front approaches a more favorable environment for development near the Coastal Plain. SPC currently has the eastern half of the region in a Marginal Risk for severe storms on Sunday. Sunday should be the warmest day in the period, with highs in the mid 80s N to the mid 90s S. Southern areas could have heat index values in the lower 100s again Sunday, but the heat will only be temporary ahead of the front. Colder air behind the front, in addition to increased cloud cover and precipitation, will help limit highs to the 80s on Monday with even lower highs in the mid 70s to low 80s expected on Tue/Wed. Highs slightly rebound Thu and Fri, with most areas in the low to mid 80s. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 200 PM Friday... A pre-frontal trough and cold front will result in the development of isolated to widely scattered showers and storms (with brief gusty winds and sub-VFR conditions) across portions of central NC this afternoon and early evening, mainly from now until about 02z. The best chance will be in the south and east, including at RDU and especially RWI/FAY. A few showers may linger in the far south and east through the overnight hours. The cold front will pass through from north to south in the late evening to overnight hours, with dry weather and a wind shift to the NE behind it. There is a chance for more MVFR/IFR ceilings and visibilities from low stratus in the early morning in the far south and east, including at FAY and RWI. Looking beyond 18z Saturday: As the cold front lifts back north through the area and a wave of low pressure rides along it, widespread showers and storms are expected across central NC from Saturday night into Sunday. This will result in sub-VFR ceilings and visibilities at times, especially on Sunday morning. Additional periods of showers and storms are expected from Monday into Wednesday, with some fog and low stratus possible each morning. && .RAH WATCHES/WARNINGS/ADVISORIES... Heat Advisory through 7 PM EDT Friday for NCZ024>028-040>043-073>078- 083>086-088-089. && SYNOPSIS...MWS NEAR TERM...Danco SHORT TERM...Danco LONG TERM...JJT AVIATION...Danco
Hazardous weather outlook, Jul 30, 6:27 AM EDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 627 AM EDT Fri Jul 30 2021 NCZ024>028-040>043-073>078-083>086-088-089-311200- Orange-Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson- Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland- Hoke-Cumberland-Sampson- 627 AM EDT Fri Jul 30 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. In addition, strong to locally damaging wind gusts will be possible in scattered afternoon and evening thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms late Saturday night and Sunday may become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>011-021>023-038-039-311200- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Davidson-Randolph- 627 AM EDT Fri Jul 30 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms late Saturday night and Sunday may become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 30, 1:49 PM EDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Raleigh NC
149 PM EDT Fri Jul 30 2021
NCZ027-028-043-301815-
Edgecombe NC-Nash NC-Wilson NC-
149 PM EDT Fri Jul 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NASH...SOUTHWESTERN
EDGECOMBE AND WILSON COUNTIES UNTIL 215 PM EDT...
At 148 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wilson, or 11 miles south of Nashville, moving east at 25 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Wilson, Elm City, Bailey, Sharpsburg, Pinetops, Lucama, Middlesex,
Stantonsburg, Black Creek and Macclesfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3579 7748 3576 7752 3557 7782 3559 7782
3558 7790 3562 7804 3577 7821 3593 7813
3580 7745
TIME...MOT...LOC 1748Z 286DEG 20KT 3580 7797
KrenSpecial weather statement, Jul 30, 2:18 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
218 PM EDT Fri Jul 30 2021
NCZ027-028-043-301845-
Edgecombe NC-Nash NC-Wilson NC-
218 PM EDT Fri Jul 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NASH...SOUTHERN
EDGECOMBE AND WILSON COUNTIES UNTIL 245 PM EDT...
At 218 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Elm City, or 13 miles northwest of Farmville,
moving east at 30 mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Wilson, Elm City, Sharpsburg, Pinetops, Stantonsburg, Black Creek,
Macclesfield, Saratoga, Conetoe and Sims.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3580 7747 3576 7752 3560 7778 3563 7792
3572 7807 3579 7807 3588 7789 3581 7743
TIME...MOT...LOC 1818Z 289DEG 25KT 3573 7778
KrenSpecial weather statement, Jul 30, 3:55 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Raleigh NC
355 PM EDT Fri Jul 30 2021
NCZ028-043-302100-
Edgecombe NC-Wilson NC-
355 PM EDT Fri Jul 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN EDGECOMBE AND
EASTERN WILSON COUNTIES UNTIL 500 PM EDT...
At 355 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wilson, or 16 miles south of Rocky Mount, moving east at 20 mph.
Wind gusts up to 35 mph will be possible with this storm.
Heavy rain and minor flooding will also be possible with this storm.
Locations impacted include...
Wilson, Elm City, Macclesfield, Saratoga, Willbanks and New Hope.
LAT...LON 3567 7767 3560 7778 3569 7799 3582 7795
3576 7752
TIME...MOT...LOC 1955Z 287DEG 19KT 3573 7790
KrenSpecial weather statement, Jul 30, 5:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
506 PM EDT Fri Jul 30 2021
NCZ043-302200-
Wilson NC-
506 PM EDT Fri Jul 30 2021
...A STRONG THUNDERSTORM WILL AFFECT WILSON COUNTY UNTIL 600 PM
EDT...
At 506 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wilson, or 19 miles south of Nashville, moving southeast at 5 mph.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Wilson, Lucama, Stantonsburg, Black Creek, Saratoga and Willbanks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3561 7776 3557 7782 3559 7782 3558 7791
3559 7797 3566 7815 3579 7797 3577 7773
3573 7772 3568 7766
TIME...MOT...LOC 2106Z 300DEG 6KT 3569 7802
23The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:49 PM EDT | Special Weather Statement | RAH | Wilson | 26 min |
| Jul 30, 2:18 PM EDT | Special Weather Statement | RAH | Wilson | 27 min |
| Jul 30, 2:43 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 47 min |
| Jul 30, 3:55 PM EDT | Special Weather Statement | RAH | Wilson | 65 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.